Does Getting a Cavity Filled Affect Colitis?

Hello Fellow UC’ers…
I’m currently on the SCD diet, about 5 months on it….
Well I have been eating healthier than my 85 year old Grandma, but now I have to get a cap on a tooth.
I had a molar chip about 4 years ago, and got it fixed, well I went to the dentist and now I have to get a cap on it otherwise its going to decay my tooth or something, I really don’t notice anything wrong, but I suppose I get it fixed, since I may be getting braces….
But to get to the point, if they numb my mouth and whatever they do, wouldn’t that affect my Colitis???
Could I get a flare up??
PLEASE HELP!!
THANKS!!
JOHHNYDRAMA

 



2 thoughts on “Does Getting a Cavity Filled Affect Colitis?”

  1. OrdinaryWorldWhereRU

    I actually asked my GI doc about dental work since I need some and he said as long as they don’t attempt to give me antibiotics as a preventative measure, it would be ok. He also said that research shows that that was never necessary and that I should avoid any casual use of antibiotics due to the UC.

  2. I recently had two teeth out after telling the dentist I had UC and was on Prednisolone and Mezavant XL plus other medication, he would not proscribe any antibiotics although I was in a great deal of pain. Same thing happened when I had an ingrown toenail which had become inflamed, no antibiotics just warm salt water which did the trick. They don’t like giving antibiotics to UC’ers who are taking steroids but I think you are okay with other medication, your dentist and/or doctor should know. I dare say Adam will have some info and advice on this site somewhere.

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.